Skip to main content
  • Research Article
  • Open access
  • Published:

Existence results for nonlocal and nonsmooth hemivariational inequalities


We consider an elliptic hemivariational inequality with nonlocal nonlinearities. Assuming only certain growth conditions on the data, we are able to prove existence results for the problem under consideration. In particular, no continuity assumptions are imposed on the nonlocal term. The proofs rely on a combined use of recent results due to the authors on hemivariational inequalities and operator equations in partially ordered sets.



  1. Carl S, Heikkilä S: Nonlinear Differential Equations in Ordered Spaces, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics. Volume 111. Chapman & Hall/CRC, Florida; 2000:vi+323.

    MATH  Google Scholar 

  2. Carl S, Le VK, Motreanu D: The sub-supersolution method and extremal solutions for quasilinear hemivariational inequalities. Differential Integral Equations 2004,17(1–2):165–178.

    MathSciNet  MATH  Google Scholar 

  3. Clarke FH: Optimization and Nonsmooth Analysis, Classics in Applied Mathematics. Volume 5. SIAM, Pennsylvania; 1990:xii+308.

    Book  MATH  Google Scholar 

  4. Heikkilä S: Existence results for operator equations in partially ordered sets and applications. Nonlinear Analysis 2004,59(7):1033–1044.

    Article  MathSciNet  MATH  Google Scholar 

  5. Lindqvist P: Addendum: "On the equation". Proceedings of the American Mathematical Society 1992,116(2):583–584.

    MathSciNet  MATH  Google Scholar 

  6. Naniewicz Z, Panagiotopoulos PD: Mathematical Theory of Hemivariational Inequalities and Applications, Monographs and Textbooks in Pure and Applied Mathematics. Volume 188. Marcel Dekker, New York; 1995:xviii+267.

    Google Scholar 

  7. Zeidler E: Nonlinear Functional Analysis and Its Applications. II/B. Nonlinear Monotone Operators. Springer, New York; 1990.

    Book  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to S. Carl.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License ( ), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and permissions

About this article

Cite this article

Carl, S., Heikkilä, S. Existence results for nonlocal and nonsmooth hemivariational inequalities. J Inequal Appl 2006, 79532 (2006).

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: